An image encryption scheme with a pseudorandom permutation based on chaotic maps

Ji Won Yoon, Hyoungshick Kim

Research output: Contribution to journalArticlepeer-review

138 Citations (Scopus)


Many research efforts for image encryption schemes have elaborated for designing nonlinear functions since security of these schemes closely depends on inherent characteristics of nonlinear functions. It is commonly believed that a chaotic map can be used as a good candidate of a nonlinear component for image encryption schemes. We propose a new image encryption algorithm using a large pseudorandom permutation which is combinatorially generated from small permutation matrices based on chaotic maps. The random-like nature of chaos is effectively spread into encrypted images by using the permutation matrix. The experimental results show that the proposed encryption scheme provides comparable security with that of the conventional image encryption schemes based on Baker map or Logistic map.

Original languageEnglish
Pages (from-to)3998-4006
Number of pages9
JournalCommunications in Nonlinear Science and Numerical Simulation
Issue number12
Publication statusPublished - 2010 Dec
Externally publishedYes


  • Chaotic maps
  • Image encryption
  • Pseudorandom permutation

ASJC Scopus subject areas

  • Numerical Analysis
  • Modelling and Simulation
  • Applied Mathematics


Dive into the research topics of 'An image encryption scheme with a pseudorandom permutation based on chaotic maps'. Together they form a unique fingerprint.

Cite this